Return to HDA home page HDA Message Board
HDA About the HDA HDA What is HD HDA Juvenile HD HDA Children & Young People HDA Professionals HDA Resources HDA Research HDA HDA News HDA Events HDA Contact the HDA HDA Home Page

Outside of office hours if you need someone to speak to you can phone the Samaritans on 116 123


Go Back   HDA Message Board > Message Board Categories > Research, drugs, treatment, new diagnosis

Research, drugs, treatment, new diagnosis Forum for medical issues, and for the recently diagnosed (and families)

Reply
 
Thread Tools Display Modes
Old 23-12-17, 01:17 AM   #1
Fola
Approved Member
 
Join Date: Nov 2016
Location: Petts Wood
Posts: 11
Default Mood support

My wife has several unpredictable mood swings, has anxiety and is incredibly tired for most of the day. She is currently taking Olanzapine. The doctor has recommended she take anti-depressants but my wife initially refused.

She's now changed her mind but instead the doctors have now upped her Olanzapine dosage. Does anyone have similar experiences and does an increased dosage work? Is it better than anti-depressants? I'm just worried that the increase will make my wife even more tired.

Thanks
Fola is offline   Reply With Quote
Old 24-12-17, 03:13 PM   #2
Trish
Approved Member
 
Trish's Avatar
 
Join Date: May 2010
Location: England
Posts: 2,391
Default Re: Mood support

Quote:
Originally Posted by Fola View Post
My wife has several unpredictable mood swings, has anxiety and is incredibly tired for most of the day. She is currently taking Olanzapine. The doctor has recommended she take anti-depressants but my wife initially refused.

She's now changed her mind but instead the doctors have now upped her Olanzapine dosage. Does anyone have similar experiences and does an increased dosage work? Is it better than anti-depressants? I'm just worried that the increase will make my wife even more tired.

Thanks
Hi Fola

I can't offer any direct comparison re' the doctor's change of thinking I'm afraid. Steve was only ever on Tetrabenazine although I was acutely aware the doctors answers to most things seemed to be upping the dose which we resisted as far as possible. That said, I think I would have been more inclined to up one drug rather than add another to the mix.

I would test Steve's doctors and specialists etc by asking awkward questions. Have you actually asked the doctor why the change in thinking? What are the benefits of upping Olanzapine and how can they reassure you the affect will be better for your wife's mood or are they working on the sedation element to 'control' her? Then again, some drugs contradict the other drugs people are taking so maybe the doctor is worried about mood stabilisers not being found that will work with Olanzapine productively?

You could do a search on message board for the word Olanzapine and/or mood and go through other people's experiences but it's important to consider each patient is different so your wife's doctor may have good reason for their thinking. Be interesting though if you can find similar examples and show to refer to.
__________________
I tried.
Trish is offline   Reply With Quote
Old 07-01-18, 10:17 AM   #3
jacqueline
Approved Member
 
Join Date: Feb 2008
Posts: 50
Default Re: Mood support

Hi Fola,
My son is on Olanzapine. 10mg twice a day. It made him put a lot of weight on. But I think what didn't help was the fact that before he was sectioned over 5 years he used to go to the gym every other day. Plus he ate very healthy too. The Olanzapine made him so hungry.
He has been in residential care now for over 5 years. He is 50.
He is on mixture of drugs now. But the one that really affected his moods and help him was Clonazepam. It is a very low dose, 0.05, but within three days he was a different boy.
Is it your GP or Neurologist that wants to up the Olanzapine or her Neurologist. Clonazepam seems to have helped a few HD patients that I know of.
jacqueline is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Forum Jump


All times are GMT +1. The time now is 10:13 AM.


About the HDA Message Board

A UK-based forum for people whose lives are affected by Huntington's disease and wish to share their experiences with others. Moderated by SHDAs from the HDA, a UK registered charity.

Please Remember

The HDA Message Board is not a substitute for professional advice. Consult a relevant professional before making decisions that could affect you or others.

Donate to HDA


Powered by vBulletin® Version 3.8.5
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Registered Charity No. 296453. Website Content © HDA 2010

HDA